Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Best approximation of a normal operator in the Schatten $ p$-norm


Author: Richard Bouldin
Journal: Proc. Amer. Math. Soc. 80 (1980), 277-282
MSC: Primary 47B20
DOI: https://doi.org/10.1090/S0002-9939-1980-0577759-3
MathSciNet review: 577759
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let A be a fixed normal operator and let $ \mathfrak{N}(\Lambda )$ denote the normal operators with spectrum contained in $ \Lambda $. Provided there is some N in $ \mathfrak{N}(\Lambda )$ such that $ A - N$ belongs to the Schatten class $ {c_p},p \geqslant 2$, the main result of this paper obtains a best approximation for A from $ \mathfrak{N}(\Lambda )$ with respect to the Schatten p-norm. A necessary and sufficient condition is given for A to have a unique best approximation in that case.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B20

Retrieve articles in all journals with MSC: 47B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0577759-3
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society